MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. FOUNDATION KNEE; INSERT, STD., PRIMARY, SIZE6 19MM CM

ENCORE MEDICAL, L.P. FOUNDATION KNEE; INSERT, STD., PRIMARY, SIZE6 19MM CM
Catalog Number 385-19-506
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/22/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery/instrument failure - the feet on front of poly did not seat correctly.Upon impaction the feet warped rendering unusable.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the result of the tibial poly insert failing to lock into the baseplate upon impaction.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing history of this part.All parts were found to meet design and manufacturing specifications.No non-conforming material reports (ncmr's) were associated with this part.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.The locking tab aspect inspection sheets were closely reviewed and all specifications and standards for this feature were met during manufacturing of the product.The root cause for the event was not reported.The scope of this investigation is limited without having the parts available for evaluation.Other conditions, root cause, relating to this event could not be determined with confidence.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION KNEE
Common Device Name
INSERT, STD., PRIMARY, SIZE6 19MM CM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5591857
Report Number1644408-2016-00246
Device Sequence Number13598593
Product Code JWH
UDI-Device Identifier00888912023290
UDI-Public(01)00888912023290
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K000590
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue Number385-19-506
Device Lot Number59603853
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/20/2016
Supplement Report FDA Received Date09/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR